Alert archive / New Jersey / Coastal Flood Statements in 2010
Coastal Flood Statement 24, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood statement at Nov 6, 2010, 2:30 AM EDT for 5 counties in New Jersey; Sussex County, Delaware. It took effect at Nov 6, 2010, 7:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2010, 2:30 AM EDT (06:30 UTC)
- In effect from
- Nov 6, 2010, 7:00 AM EDT
- Expired
- Nov 6, 2010, 11:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Monmouth County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 49 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 6.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 124 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070 WHUS41 KPHI 060630 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 230 AM EDT SAT NOV 6 2010 DEZ004-NJZ013-014-020-022>027-061500- /O.NEW.KPHI.CF.S.0024.101106T1100Z-101106T1500Z/ DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 230 AM EDT SAT NOV 6 2010 ...SPOTTY MINOR TIDAL FLOODING COULD HAPPEN WITH THIS MORNING'S HIGH TIDE... THE NORMAL ASTRONOMICAL TIDES ARE HIGH BECAUSE OF TODAY'S NEW MOON...AND WATER LEVELS ARE ELEVATED SLIGHTLY FURTHER DUE TO THE RECENT ONSHORE FLOW. VERY SPOTTY MINOR TIDAL FLOODING MAY OCCUR WITH THIS MORNING'S HIGH TIDE ALONG THE NEW JERSEY AND DELAWARE OCEAN FRONTS...AS WELL AS THE ADJACENT BACK BAYS. HIGH TIDE ALONG THE OCEAN FRONT IS FROM AROUND 7:45 AM TO 9:00 AM. HIGH TIDE ALONG THE ADJACENT BACK BAYS OCCURS THROUGH ABOUT 10:30 AM. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Nov 6, 2:17 AM EDT, 13 minutes earlier.
Area forecast discussion, Nov 6, 2:17 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 217 AM EDT SAT NOV 6 2010 .SYNOPSIS... LOW PRESSURE DEVELOPING WELL OFF THE COAST WILL MOVE NORTH INTO NORTHERN NEW ENGLAND TODAY AND TONIGHT...THEN REMAIN MORE OR LESS IN PLACE OVER THE GULF OF MAINE INTO EARLY NEXT WEEK. MEANWHILE...HIGH PRESSURE WILL BUILD EAST FROM THE MIDWEST AND DOMINATE OUR WEATHER THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TODAY/... THE SCATTERED SHOWERS ACROSS THE VIRGINIA NECK AND SOUTHERN MARYLAND HAVE NOT BECOME MORE NUMEROUS DURING THE EARLY MORNING HOURS. THE NEST SHORT WAVE MOVING NORTH IN THE LONG WAVE TROUGH WILL CROSS EASTERN SECTIONS OF THE AREA FROM MID MORNING THROUGH EARLY AFTERNOON. THE SHOWER ACTIVITY TO THE SOUTHWEST EARLY THIS MORNING SUGGESTS THAT THE MID LEVEL LAPSE RATES AND UPWARD MOTION IS MORE THAN MAKING UP FOR DRY CONDITIONS IN THE LOWER LEVELS. BASED ON THIS...IT MAY BE CLOSE AS TO WHETHER PORTIONS OF SOUTHERN DELAWARE AND SOUTHEASTERN NEW JERSEY GET A FEW SHOWERS THIS MORNING AS THE SHORT WAVE PASSES. RIGHT NOW...IT WOULD APPEAR AS THOUGH MOST OF THE ACTIVITY WILL REMAIN OFFSHORE...AND WILL NOT INTRODUCE SHOWERS TO LAND AREAS THIS MORNING WITH THIS FEATURE. OTHERWISE...THE FULL LATITUDE TROUGH WILL SLOWLY MOVE EAST TODAY AND TONIGHT. MID LEVEL LAPSE RATES WILL BE STEEP THIS AFTERNOON AND THIS EVENING. THIS SHOULD RESULT IN THE DEVELOPMENT OF CUMULUS (AS CONVECTIVE TEMPERATURES...BASED ON 0000 UTC SOUNDINGS TO THE WEST... SHOULD BE IN REACH). IT WOULD APPEAR THAT THE BEST CHANCE OF SPRINKLES WITH THE COLD MID LEVEL TEMPERATURES (NEAR MINUS 30 AT 500 MB) WOULD BE ACROSS THE HIGHER TERRAIN. OTHERWISE...A MIX OF SUN AND CLOUDS CAN BE EXPECTED. FOR THE MOST PART...HIGHS TODAY SHOULD BE CLOSE TO THE MOS BLEND. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... THE LONG WAVE TROUGH SHOULD MOVE OFFSHORE THIS EVENING. WITH THE LOSS OF DAYTIME HEATING...MOST OF THE CUMULUS SHOULD DISSIPATE BY EARLY EVENING (THOUGH THIS MAY TAKE LONGER IN THE TERRAIN). THE GRADIENT MAY NOT COMPLETELY COLLAPSE TONIGHT AS THE DIFFERENCE BETWEEN AN OFFSHORE LOW AND APPROACHING HIGH PRESSURE MAY STOP WINDS FROM BECOMING CALM. BASED ON THIS...A BLEND OF MOS NUMBERS WAS USED FOR LOWS...AS THE GFS MOS SEEMED TOO COLD. WITH THE LONG WAVE TROUGH EXITING...THE MID LEVEL FLOW WILL BECOME BROADLY CYCLONIC. THE PRESSURE DIFFERENCE BETWEEN THE HIGH BUILDING EAST AND THE LOW MOVING TOWARD NORTHERN NEW ENGLAND WILL RESULT IN BREEZY CONDITIONS SUNDAY. IT APPEARS AS THOUGH THERE MAY BE A SWATH OF MID LEVEL CLOUDS THAT AFFECT MAINLY NORTHERN AREAS DURING THE AFTERNOON AND EVENING...BUT THE DAY LOOKS DRY. CONVECTIVE TEMPERATURES APPEAR TO BE OUT OF REACH...AND HIGHS SHOULD BE CLOSE TO THE MOS BLEND. MODELS ARE HANDLING THE EVOLUTION OF WHAT WILL BECOME A CLOSED MID LEVEL SYSTEM IN THE GULF OF MAINE EARLY NEXT WEEK. THE GENERAL IDEA IS TO SLOW THE PATTERN DOWN...WHICH MAKE SENSE WHEN DEALING WITH A CLOSED SYSTEM TO THE NORTHEAST. THE GENERAL TREND HAS BEEN TO KEEP THE DEEPER MOISTURE ACROSS NEW ENGLAND...BUT THERE IS QUITE A BIT OF SPREAD IN THIS REGARD. FOR NOW...SINCE MOST ENSEMBLES OF THE GEFS AND NAEFS KEEP THE MEASURABLE PRECIPITATION NORTHEAST OF THE REGION...THE FORECAST FOR SUNDAY NIGHT INTO EARLY NEXT WEEK WILL REMAIN DRY. THIS COULD CHANGE...DEPENDING ON HOW FAR BACK TO THE SOUTHWEST THE CLOSED SYSTEM GETS. && .LONG TERM /TUESDAY THROUGH FRIDAY/... THERE CONTINUES TO BE 12Z/5 OPERATIONAL MODEL UNCERTAINTY REGARDING THE CUTOFF LOW NEAR NEW ENGLAND EARLY NEXT WEEK. THIS AFFECTS THE PROGRESSIVE MODERATING TREND ANTICIPATED FOR NEXT WEEK WITH LARGER THAN NORMAL DIURNALS IN A GENERALLY DRY NW OR N SFC FLOW THAT BECOMES SOUTHERLY NEXT FRIDAY. TUESDAY/WEDNESDAY MAY BE BREEZIER THAN INDICATED IN OUR 330 PM FRIDAY FORECAST. SKY COVER WAS 12Z HPC GUIDANCE. THERE MAY BE A PERIOD OR TWO OF CLOUDINESS AND EVEN A LOW PROB OF A SHOWER IN NEW JERSEY TUESDAY OR WEDNESDAY...DEPENDENT ON THE PROXIMITY OF THE VERTICALLY STACKED LARGE LOW NEAR NEW ENGLAND. FOR NOW...NO POPS AND NO INDICATION OF BACKWASH FROM THAT SYSTEM AFFECTING OUR CWA. CALENDAR DAY AVERAGE TEMPS IN THIS PERIOD SHOULD AVERAGE NORMAL OR ABOVE THROUGHOUT WITH A TREND TO SIGNIFICANTLY ABOVE NORMAL NEXT FRIDAY. OVERALL FORECAST CONFIDENCE THIS FORECAST PERIOD: TEMPS AVERAGE DRY PERIOD AND ABOVE AVERAGE CONFIDENCE IN POPS SKY COVER SOMEWHAT BELOW AVERAGE WINDS SOMEWHAT BELOW AVERAGE && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... CONDITIONS WILL REMAIN VFR TODAY THROUGH SUNDAY. STRATOCUMULUS CLOUDS DISSIPATED TO THE NORTHWEST OVERNIGHT...BUT SHOULD REFORM AT ALL BUT THE SOUTHEAST TAF SITES THIS MORNING AS COLD AIR INSTABILITY CONTINUES TODAY. NO PRECIPITATION IS EXPECTED...AND VISIBILITIES WILL BE UNRESTRICTED THROUGH THE TAF VALID PERIOD. WINDS WERE IN THE PROCESS OF BECOMING NORTHERLY THIS MORNING. SPEEDS WILL INCREASE TO AROUND 10 KNOTS BY MID MORNING...AND BACK TO THE NORTHWEST DURING THIS AFTERNOON. THERE COULD BE A FEW HIGHER GUSTS UP TO ABOUT 18 KNOTS LATER THIS MORNING AND EARLY THIS AFTERNOON...BUT 925 HPA WINDS WERE ONLY 15 KNOTS OR SO...SO THE MENTION OF GUSTS WAS LEFT OUT. HIGH CLOUDS BACKING INTO NEW JERSEY THIS MORNING FROM THE EAST AS LOW PRESSURE MOVES NORTHWARD OFFSHORE MAY BE VISIBLE OVER OUR EASTERN TAF SITES OF KACY AND PERHAPS KMIV TODAY. OUTLOOK... VFR CONDITIONS ARE EXPECTED TO CONTINUE SUNDAY AND INTO EARLY NEXT WEEK AS HIGH PRESSURE BUILDS INTO THE AREA. NORTHWEST WINDS MAY GUST AT TIMES UP TO ABOUT 20 KNOTS SUNDAY AS 925 HPA WINDS ARE FORECAST TO BE A LITTLE STRONGER. && .MARINE... LOW PRESSURE MOVING NORTHWARD OFF THE EAST COAST AND HIGH PRESSURE BUILDING EASTWARD FROM THE MISSISSIPPI AND OHIO VALLEYS WILL CAUSE A NORTHWEST TO NORTH FLOW TODAY THROUGH SUNDAY. WIND SPEEDS AND GUSTS ARE FORECAST TO INCREASE ESPECIALLY TONIGHT AND SUNDAY. WAVES WERE ALREADY AT ADVISORY HEIGHTS THIS MORNING...SO THE EXISTING SMALL CRAFT ADVISORY ON THE OCEAN WILL CONTINUE THROUGH SUNDAY. WAVEWATCH STILL SHOWS ADVISORY LEVEL SEAS INTO SUNDAY NIGHT...BUT CONFIDENCE IS NOT HIGH ENOUGH TO EXTEND THE ADVISORY AT THIS TIME. CONDITIONS WILL PROBABLY EASE BY OR DURING EARLY MONDAY AS THE SURFACE HIGH BUILDS IN AND THE GRADIENT STARTS TO BACK OFF. && .TIDES/COASTAL FLOODING... TIDAL ANOMALIES DROPPED OVERNIGHT...BUT ARE OSCILLATING TO SOME DEGREE THIS MORNING UP TO A HALF FOOT ABOVE NORMAL. WITH ASTRONOMICAL TIDES ABOUT A HALF FOOT FROM MINOR TIDAL FLOODING LEVELS...IT WAS DECIDED TO ISSUE A COASTAL FLOOD STATEMENT FOR THE NEW JERSEY AND DELAWARE OCEAN FRONTS AND THE ADJACENT BACK BAYS FOR THIS MORNING/S HIGH TIDE CYCLE FOR SPOTTY MINOR TIDAL FLOODING... FROM 1100Z TO 1500Z. THE HIGH TIDE ON CHESAPEAKE BAY IS NOT EXPECTED TO BE A PROBLEM THIS MORNING AS IT IS THE LOWER OF THE TWO DAILY HIGH TIDES...AND NO PROBLEMS ARE FORESEEN ON DELAWARE BAY AND THE TIDAL PORTIONS OF THE DELAWARE RIVER EITHER. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR ANZ450>455. && SYNOPSIS...HAYES NEAR TERM...HAYES SHORT TERM...HAYES LONG TERM...DRAG AVIATION.../ MARINE.../ TIDES/COASTAL FLOODING...
Hazardous weather outlook, Nov 5, 3:25 PM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 325 PM EDT FRI NOV 5 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-062100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 325 PM EDT FRI NOV 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-062100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 325 PM EDT FRI NOV 5 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-062100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 325 PM EDT FRI NOV 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Coastal Flood Statements in New Jersey, 2010Coastal Flood Statements in Delaware, 2010Every coastal flood statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.